Nonparametric statistical procedures for the changepoint problem

Douglas A. Wolfe, Edna Schechtman

Research output: Contribution to journalArticlepeer-review

70 Scopus citations


Let X1,...,Xr-1,Xr,Xr+1,...,Xn be independent, continuous random variables such that Xi, i = 1,...,r, has distribution function F(x), and Xi, i = r+1,...,n, has distribution function F(x-Δ), with -∞ <Δ< ∞. When the integer r is unknown, this is refered to as a change point problem with at most one change. The unknown parameter Δ represents the magnitude of the change and r is called the changepoint. In this paper we present a general review discussion of several nonparametric approaches for making inferences about r and Δ.

Original languageEnglish
Pages (from-to)389-396
Number of pages8
JournalJournal of Statistical Planning and Inference
Issue number3
StatePublished - 1 Jan 1984
Externally publishedYes


  • At most one changepoint
  • Mann-Whitney statistics
  • Monte Carlo study


Dive into the research topics of 'Nonparametric statistical procedures for the changepoint problem'. Together they form a unique fingerprint.

Cite this